Please use this identifier to cite or link to this item: https://www.arca.fiocruz.br/handle/icict/19342
Title: Hepatotoxicity during Treatment for Tuberculosis in People Living with HIV/AIDS
Authors: Araújo-Mariz, Carolline
Lopes, Edmundo Pessoa
Acioli-Santos, Bartolomeu
Maruza, Magda
Montarroyos, Ulisses Ramos
Ximenes, Ricardo Arraes de Alencar
Lacerda, Heloísa Ramos
Miranda-Filho, Demócrito de Barros
Albuquerque, Maria de Fátima Pessoa Militão de
Affilliation: Universidade Federal de Pernambuco. Departamento de Medicina Tropical. Recife, PE, Brasil.
Universidade Federal de Pernambuco. Departamento de Medicina Tropical. Recife, PE, Brasil.
Fundação Oswaldo Cruz. Instituto Aggeu Magalhães. Laboratório de Virologia. Recife, PE, Brasil.
Secretaria de Saúde de Pernambuco. Hospital Correia Picanço. Recife, PE, Brasil.
Universidade de Pernambuco. Instituto de Ciências Biológicas. Recife, PE, Brasil.
Universidade Federal de Pernambuco. Departamento de Medicina Tropical. Recife, PE, Brasil / Universidade de Pernambuco. Faculdade de Ciências Médicas. Recife, PE, Brasil.
Universidade Federal de Pernambuco. Departamento de Medicina Tropical. Recife, PE, Brasil.
Universidade de Pernambuco. Faculdade de Ciências Médicas. Recife, PE, Brasil.
Fundação Oswaldo Cruz. Instituto Aggeu Magalhães. Departamento de Saúde Coletiva. Recife, PE, Brasil.
Abstract: Hepatotoxicity is frequently reported as an adverse reaction during the treatment of tuberculosis. The aim of this study was to determine the incidence of hepatotoxicity and to identify predictive factors for developing hepatotoxicity after people living with HIV/AIDS (PLWHA) start treatment for tuberculosis. This was a prospective cohort study with PLWHA who were monitored during the first 60 days of tuberculosis treatment in Pernambuco, Brazil. Hepatotoxicity was considered increased levels of aminotransferase, namely those that rose to three times higher than the level before initiating tuberculosis treatment, these levels being associated with symptoms of hepatitis. We conducted a multivariate logistic regression analysis and the magnitude of the associations was expressed by the odds ratio with a confidence interval of 95%. Hepatotoxicity was observed in 53 (30.6%) of the 173 patients who started tuberculosis treatment. The final multivariate logistic regression model demonstrated that the use of fluconazole, malnutrition and the subject being classified as a phenotypically slow acetylator increased the risk of hepatotoxicity significantly. The incidence of hepatotoxicity during treatment for tuberculosis in PLWHA was high. Those classified as phenotypically slow acetylators and as malnourished should be targeted for specific care to reduce the risk of hepatotoxicity during treatment for tuberculosis. The use of fluconazole should be avoided during tuberculosis treatment in PLWHA.
keywords: Tuberculose
Hepatotoxicidade
HIV
AIDS
DeCS: Síndrome de Imunodeficiência Adquirida / complicações
Antituberculosos / efeitos adversos
Antituberculosos / uso terapêutico
Lesão Hepática Induzida por Substâncias Químicas e Medicamentosas / patologia
Tuberculose / complicações
Tuberculose / quimioterapia
Issue Date: 2016
Citation: ARAÚJO-MARIZ, Caroline et al. Hepatotoxicity during Treatment for Tuberculosis in People Living with HIV/AIDS. Plos One, v. 11, n. 6, p. 1-15, 22 jun. 2016.
DOI: 10.1371/journal.pone.0157725
ISSN: 1932-6203
Copyright: open access
Appears in Collections:PE - IAM - Artigos de Periódicos

Files in This Item:
File Description SizeFormat 
27332812 2016 ara-hep.oa.PDF704.11 kBAdobe PDFView/Open


FacebookTwitterDeliciousLinkedInGoogle BookmarksBibTex Format mendeley Endnote DiggMySpace

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.